General bi-coupled periodic systems are dealt with by means of transfer matrices of single units. The solutions of the associated characteristic equation are discussed in terms of invariant quantities by exploiting the well-known reversibility of its coefficients. An exhaustive description of the free wave propagation patterns is given on the invariant plane where propagation domains with qualitatively different character are identified. The asymptotic behavior of the roots of the characteristic equation when the invariants tend to infinity is analyzed. The contour plot of the real part of the propagation constants, responsible for the amount of attenuation of the characteristic waves, is illustrated on the invariants’ plane. Next, several models of bi-coupled periodic structures made up of beams resting on elastic supports are considered. A non-linear mapping from the invariants’ plane to the physical parameters plane provides a concise representation of the pattern of the propagation domains. A mechanical interpretation associated with the boundaries of these regions is given. Finally, the proper selection of the physical parameters governing the propagation modes is discussed.

Invariant representation of propagation properties for bi-coupled periodic structures / Romeo, Francesco; A., Luongo. - In: JOURNAL OF SOUND AND VIBRATION. - ISSN 0022-460X. - 257:(2002), pp. 869-886.

Invariant representation of propagation properties for bi-coupled periodic structures

ROMEO, Francesco;
2002

Abstract

General bi-coupled periodic systems are dealt with by means of transfer matrices of single units. The solutions of the associated characteristic equation are discussed in terms of invariant quantities by exploiting the well-known reversibility of its coefficients. An exhaustive description of the free wave propagation patterns is given on the invariant plane where propagation domains with qualitatively different character are identified. The asymptotic behavior of the roots of the characteristic equation when the invariants tend to infinity is analyzed. The contour plot of the real part of the propagation constants, responsible for the amount of attenuation of the characteristic waves, is illustrated on the invariants’ plane. Next, several models of bi-coupled periodic structures made up of beams resting on elastic supports are considered. A non-linear mapping from the invariants’ plane to the physical parameters plane provides a concise representation of the pattern of the propagation domains. A mechanical interpretation associated with the boundaries of these regions is given. Finally, the proper selection of the physical parameters governing the propagation modes is discussed.
2002
01 Pubblicazione su rivista::01a Articolo in rivista
Invariant representation of propagation properties for bi-coupled periodic structures / Romeo, Francesco; A., Luongo. - In: JOURNAL OF SOUND AND VIBRATION. - ISSN 0022-460X. - 257:(2002), pp. 869-886.
File allegati a questo prodotto
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11573/123104
 Attenzione

Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo

Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 68
  • ???jsp.display-item.citation.isi??? 62
social impact